Alert archive / South Dakota / Wind Advisories in 2009
Wind Advisory 13, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at Sep 26, 2009, 3:08 PM CDT for 26 counties in South Dakota. It took effect at Sep 27, 2009, 10:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Sep 26, 2009, 3:08 PM CDT (20:08 UTC)
- In effect from
- Sep 27, 2009, 10:00 AM CDT
- Expired
- Sep 27, 2009, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Aberdeen, SD
All 26 counties
Brown County, SD, Buffalo County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Corson County, SD, Day County, SD, Deuel County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 68 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 8.1 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 686 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KABR 262008 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 308 PM CDT SAT SEP 26 2009 .A STRONG COLD FRONT WILL SWEEP THROUGH THE AREA SUNDAY. GUSTY NORTHWEST WINDS OF 30 MPH AND GUSTS TO OVER 45 MPH WILL DEVELOP SUNDAY MORNING AND CONTINUE THROUGH SUNDAY AFTERNOON. SDZ003>006-009>011-015>023-033>037-045-048-051-270415- /O.NEW.KABR.WI.Y.0013.090927T1500Z-090928T0000Z/ CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER- FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY- HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... ABERDEEN...MOBRIDGE...IPSWICH...WEBSTER...TIMBER LAKE... GETTYSBURG...FAULKTON...REDFIELD...CLARK...WATERTOWN...MILBANK... CASTLEWOOD...CLEAR LAKE...FORT PIERRE...ONIDA...PIERRE... HIGHMORE...MILLER...MURDO...PRESHO...FORT THOMPSON 308 PM CDT SAT SEP 26 2009 /208 PM MDT SAT SEP 26 2009/ ...WIND ADVISORY IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 7 PM CDT /6 PM MDT/ SUNDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 7 PM CDT /6 PM MDT/ SUNDAY. A STRONG COLD FRONT WILL SWEEP THROUGH THE AREA SUNDAY. GUSTY NORTHWEST WINDS OF 30 MPH AND GUSTS TO OVER 45 MPH WILL DEVELOP SUNDAY MORNING AND CONTINUE THROUGH SUNDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KEEFE
5 follow-up statements
000 WWUS73 KABR 270253 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 953 PM CDT SAT SEP 26 2009 .A STRONG COLD FRONT WILL SWEEP THROUGH THE AREA SUNDAY. STRONG NORTHWEST WINDS OF 30 MPH WITH GUSTS TO OVER 45 MPH WILL DEVELOP LATE SUNDAY MORNING AND CONTINUE INTO SUNDAY EVENING. SDZ003>006-009>011-015>023-033>037-045-048-051-271500- /O.CON.KABR.WI.Y.0013.090927T1500Z-090928T0000Z/ CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER- FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY- HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... ABERDEEN...MOBRIDGE...IPSWICH...WEBSTER...TIMBER LAKE... GETTYSBURG...FAULKTON...REDFIELD...CLARK...WATERTOWN...MILBANK... CASTLEWOOD...CLEAR LAKE...FORT PIERRE...ONIDA...PIERRE... HIGHMORE...MILLER...MURDO...PRESHO...FORT THOMPSON 953 PM CDT SAT SEP 26 2009 /853 PM MDT SAT SEP 26 2009/ ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 7 PM CDT /6 PM MDT/ SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 7 PM CDT /6 PM MDT/ SUNDAY. A STRONG COLD FRONT WILL SWEEP THROUGH THE AREA SUNDAY. STRONG NORTHWEST WINDS OF 30 MPH WITH GUSTS TO OVER 45 MPH WILL DEVELOP LATE SUNDAY MORNING AND CONTINUE INTO SUNDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CONNELLY
000 WWUS73 KABR 270907 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 407 AM CDT SUN SEP 27 2009 .A STRONG COLD FRONT WILL SWEEP THROUGH THE AREA THIS MORNING. STRONG NORTHWEST WINDS WILL DEVELOP ACROSS CENTRAL SOUTH DAKOTA DURING THE MID MORNING HOURS AND BY NOON ACROSS EASTERN SOUTH DAKOTA. THESE WINDS WILL SUBSIDE AFTER SUNSET. SDZ007-008-271700- /O.EXB.KABR.WI.Y.0013.090927T1800Z-090928T0000Z/ MARSHALL-ROBERTS- INCLUDING THE CITIES OF...BRITTON...SISSETON 407 AM CDT SUN SEP 27 2009 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. NORTHWEST WINDS SUSTAINED FROM 25 TO 35 MPH...WITH GUSTS TO 45 MPH WILL DEVELOP BY EARLY AFTERNOON. THESE WINDS ARE EXPECTED TO LAST THROUGH THE AFTERNOON AND BEGIN SUBSIDING SHORTLY AFTER SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SDZ011-019>023-271700- /O.EXT.KABR.WI.Y.0013.090927T1800Z-090928T0000Z/ DAY-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...WEBSTER...CLARK...WATERTOWN...MILBANK... CASTLEWOOD...CLEAR LAKE 407 AM CDT SUN SEP 27 2009 ...WIND ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. NORTHWEST WINDS SUSTAINED FROM 25 TO 35 MPH...WITH GUSTS TO 45 MPH WILL DEVELOP BY EARLY AFTERNOON. THESE WINDS ARE EXPECTED TO LAST THROUGH THE AFTERNOON AND BEGIN SUBSIDING SHORTLY AFTER SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SDZ003>006-009-010-015>018-033>037-045-048-051-271700- /O.CON.KABR.WI.Y.0013.090927T1500Z-090928T0000Z/ CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DEWEY-POTTER- FAULK-SPINK-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... ABERDEEN...MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG... FAULKTON...REDFIELD...FORT PIERRE...ONIDA...PIERRE...HIGHMORE... MILLER...MURDO...PRESHO...FORT THOMPSON 407 AM CDT SUN SEP 27 2009 /307 AM MDT SUN SEP 27 2009/ ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING. NORTHWEST WINDS SUSTAINED FROM 30 TO PERHAPS AS HIGH AS 40 MPH WILL DEVELOP ACROSS CENTRAL SOUTH DAKOTA BY MID MORNING. GUSTS AROUND 50 MPH ARE LIKELY AND COULD EVEN REACH 55 MPH IN SOME LOCATIONS. THESE WINDS WILL SUBSIDE SHORTLY AFTER SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TMT
000 WWUS73 KABR 271753 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1253 PM CDT SUN SEP 27 2009 .A STRONG COLD FRONT WILL SWEEP THROUGH THE AREA THIS MORNING. STRONG NORTHWEST WINDS WILL DEVELOP ACROSS CENTRAL SOUTH DAKOTA DURING THE MID MORNING HOURS AND BY NOON ACROSS EASTERN SOUTH DAKOTA. THESE WINDS WILL SUBSIDE AFTER SUNSET. SDZ003>006-009-010-015>018-033>037-045-048-051-280000- /O.CON.KABR.WI.Y.0013.000000T0000Z-090928T0000Z/ CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DEWEY-POTTER- FAULK-SPINK-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... ABERDEEN...MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG... FAULKTON...REDFIELD...FORT PIERRE...ONIDA...PIERRE...HIGHMORE... MILLER...MURDO...PRESHO...FORT THOMPSON 1253 PM CDT SUN SEP 27 2009 /1153 AM MDT SUN SEP 27 2009/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING. NORTHWEST WINDS SUSTAINED FROM 30 TO PERHAPS AS HIGH AS 40 MPH WILL DEVELOP ACROSS CENTRAL SOUTH DAKOTA BY MID MORNING. GUSTS AROUND 50 MPH ARE LIKELY AND COULD EVEN REACH 55 MPH IN SOME LOCATIONS. THESE WINDS WILL SUBSIDE SHORTLY AFTER SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SDZ007-008-011-019>023-280000- /O.CON.KABR.WI.Y.0013.090927T1800Z-090928T0000Z/ MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...BRITTON...SISSETON...WEBSTER...CLARK... WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE 1253 PM CDT SUN SEP 27 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. NORTHWEST WINDS SUSTAINED FROM 25 TO 35 MPH...WITH GUSTS TO 45 MPH WILL DEVELOP BY EARLY AFTERNOON. THESE WINDS ARE EXPECTED TO LAST THROUGH THE AFTERNOON AND BEGIN SUBSIDING SHORTLY AFTER SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KEEFE
000 WWUS73 KABR 271957 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 257 PM CDT SUN SEP 27 2009 .A STRONG COLD FRONT SWEPT THROUGH THE AREA THIS MORNING. STRONG NORTHWEST WINDS BEHIND THE FRONT WILL SUBSIDE AFTER SUNSET. SDZ003>006-009-010-015>018-033>037-045-048-051-280000- /O.CON.KABR.WI.Y.0013.000000T0000Z-090928T0000Z/ CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DEWEY-POTTER- FAULK-SPINK-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... ABERDEEN...MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG... FAULKTON...REDFIELD...FORT PIERRE...ONIDA...PIERRE...HIGHMORE... MILLER...MURDO...PRESHO...FORT THOMPSON 257 PM CDT SUN SEP 27 2009 /157 PM MDT SUN SEP 27 2009/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING. NORTHWEST WINDS SUSTAINED FROM 30 TO 40 MPH WITH GUSTS TO 50 MPH ARE OCCURRING ACROSS CENTRAL SOUTH DAKOTA. THESE WINDS WILL SUBSIDE SHORTLY AFTER SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SDZ007-008-011-019>023-280000- /O.CON.KABR.WI.Y.0013.000000T0000Z-090928T0000Z/ MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...BRITTON...SISSETON...WEBSTER...CLARK... WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE 257 PM CDT SUN SEP 27 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. NORTHWEST WINDS SUSTAINED 30 TO 40 MPH...WITH GUSTS TO 45 MPH ARE OCCURRING. THESE WINDS WILL SUBSIDE SHORTLY AFTER SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KEEFE
000 WWUS73 KABR 280008 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 708 PM CDT SUN SEP 27 2009 ...WIND ADVISORY EXPIRES... .NORTHWEST WINDS WILL CONTINUE TO FALL OFF THROUGH THE EVENING INTO THE 15 TO 25 MPH RANGE BY 9 PM CDT. SDZ003>011-015>023-033>037-045-048-051-280115- /O.EXP.KABR.WI.Y.0013.000000T0000Z-090928T0000Z/ CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-ROBERTS-WALWORTH-EDMUNDS- DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL- STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... ABERDEEN...BRITTON...SISSETON...MOBRIDGE...IPSWICH...WEBSTER... TIMBER LAKE...GETTYSBURG...FAULKTON...REDFIELD...CLARK... WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE...FORT PIERRE... ONIDA...PIERRE...HIGHMORE...MILLER...MURDO...PRESHO... FORT THOMPSON 708 PM CDT SUN SEP 27 2009 /608 PM MDT SUN SEP 27 2009/ ...WIND ADVISORY HAS EXPIRED... NORTHWEST WINDS HAVE FALLEN OFF EARLY THIS EVENING. THUS...THE WIND ADVISORY WAS ALLOWED TO EXPIRE. $$ MOHR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Sep 26, 10:30 AM CDT, 4 hours 38 minutes earlier.
Area forecast discussion, Sep 26, 10:30 AM CDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
1030 AM CDT SAT SEP 26 2009
.UPDATE...
SATELLITE SHOWING MOSTLY CLEAR SKIES ACROSS THE REGION. CURRENT
FORECAST PACKAGE IS RUNNING WELL. HAVE MADE A FEW TWEAKS TO SKY
COVER AND SOME MINOR TEMPERATURE ADJUSTMENTS BUT NOTHING OF
SUBSTANCE. WILL REISSUE THE FIRE WEATHER WATCH LATER THIS MORNING
AND WILL LIKELY ISSUE A WIND ADVISORY FOR TOMORROW LATER THIS
AFTERNOON.
&&
.PREV DISCUSSION...
.SHORT TERM...TODAY THROUGH MONDAY
UPPER LOW FINALLY PUSHING EASTWARD ACROSS KS EARLY THIS MORNING
AND WILL BE IN MO/IA AFTER SUNRISE. LOW/MID CLOUDS HANGING IN
ACROSS THE EASTERN CWA BUT ARE SHOWING SIGNS OF BREAKING APART
OVER THE PAST COUPLE HOURS. WHERE BREAKS HAVE OCCURRED NEAR THE
JAMES RIVER VALLEY...FOG HAS FORMED. JMS DOWN TO 1/4SM BUT ABR HAS
YET TO BE AFFECTED. FOG SATELLITE PRODUCT REVEALS FOG IN PARTS OF
BROWN/SPINK COUNTIES. LOWER DEWPOINTS ACROSS CENTRAL SD SHOULD
PREVENT ANY FOG FORMATION OUT THAT WAY. WILL GO AHEAD AND KEEP FOG
MENTION IN THE GRIDS THROUGH THE EARLY MORNING HOURS.
DRIER AND WARMER AIR WILL ADVECT IN FROM THE WEST TODAY. STILL
EXPECT LINGERING CLOUD COVER HERE AND THERE ACROSS THE EASTERN CWA
THROUGH ABOUT MIDDAY. SUNNY SKIES EXPECTED FROM THE JAMES VALLEY
AND POINTS WEST TODAY. SOUTHWEST WINDS FROM 10 TO 20 MPH COMBINED
WITH THE WARM/DRY AIRMASS MOVING IN SETS IDEAL WARMING PATTERN FOR
THIS REGION. HIGHS WILL BE WELL ABOVE NORMAL TODAY WITH 70S AND
80S EXPECTED.
CHANGE IN THE WEATHER PATTERN BEGINS ON SUNDAY AS A STRONG COLD
FRONT MOVES THROUGH THE AREA. THIS FRONT WILL BRING IN COOLER
TEMPERATURES AND WINDY CONDITIONS ON SUNDAY. NORTHWEST WINDS WILL
BE SUSTAINED IN THE 25 TO 35 MPH RANGE FROM THE JAMES VALLEY AND
POINTS WEST BY SUNDAY AFTERNOON...WITH SLIGHTLY WEAKER WINDS
ACROSS THE EASTERN CWA. WILL MORE THAN LIKELY NEED A WIND ADVISORY
FOR AT LEAST THE WESTERN CWA SUNDAY AFTERNOON. THERE ARE STILL
TIMING ISSUES WITH THE FRONT AND EASTWARD EXTENT OF HEADLINE WILL
ALSO NEED TO BE WORKED OUT ONCE 12Z MODEL DATA ARRIVES...SO WILL
LET DAY SHIFT SORT OUT THE DETAILS. MUCH DRIER AIR ALSO WORKS INTO
THE REGION SO RH VALUES WILL DROP CLOSE TO CRITICAL CONDITIONS FOR
FIRE WX DURING THE AFTERNOON. SATURDAY AND SUNDAY FIRE WX CONCERNS
ARE HIGHLIGHTED BELOW IN THE FIRE DISCUSSION.
AS FOR TEMPERATURES...BUMPED THEM UP JUST A COUPLE DEGREES SUNDAY
AND SUNDAY NIGHT. GUIDANCE NUMBERS HAVE COME UP A TAD AND WITH
WINDS STAYING UP SUNDAY NIGHT...PREVIOUS FORECAST LOWS LOOKED A
TOUCH TOO COOL. HAD TO LOWER HIGHS ON MONDAY AS COOL 850 MB TEMPS
FROM +2 TO +5 COMBINED WITH LOWER GUIDANCE NUMBERS FORCED THIS
ACTION.
.LONG TERM...MONDAY NIGHT THROUGH WEDNESDAY NIGHT.
SURFACE HIGH PRESSURE BUILDS IN ACROSS THE AREA AT THE START OF
THE PERIOD. COOLEST H85 TEMPS CONTINUE TO BE ON MON MORNING EVEN
THOUGH MODELS HAVE BEGUN TO INDICATE EVEN COLDER SFC TEMPS TUE
MORNING. HAVE DROPPED LOWS INTO THE UPPER 30S IN THE JAMES VALLEY
FOR TUE MORNING BUT WILL NEED TO MONITOR THIS AS IT MAY NOT BE
LOW ENOUGH. TUESDAY WILL SEE AN UPPER LEVEL H5 RIDGE BUILDING IN
FROM THE WEST. SOUTHWEST FLOW ALOFT WILL INDUCE A LEE SIDE TROUGH
THAT WILL MOVE INTO THE AREA WEDNESDAY BRINGING WARMER
TEMPERATURES...THOUGH THESE MAY BE MODERATED BY CLOUD COVER...AND
ANOTHER ROUND OF PRECIPITATION BY AFTERNOON. THIS PERIOD OF THE
EXTENDED FORECAST WILL SEE A SERIES OF RATHER HIGH AMPLITUDE AND
YET FAST MOVING UPPER LEVEL SYSTEMS. TEMPERATURES WILL JUMP AROUND
ACCORDINGLY.
&&
.AVIATION...
VFR CONDITIONS ARE EXPECTED TO CONTINUE THROUGHOUT THE
PERIOD...WITH MOSTLY CLEAR SKIES. WINDS TODAY LOOK TO REMAIN OUT
OF THE SOUTHWEST AND COULD GUST A BIT THIS AFTERNOON FOR KMBG.
HOWEVER...ALL TAF SITES SHOULD SEE VERY GUSTY SURFACE WINDS OUT
OF THE NORTHWEST ON SUNDAY
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
FOR LOWER BAD RIVER-UPPER CHEYENNE.
MN...NONE.
&&
UPDATE...KEEFE
SHORT TERM...TMT
LONG TERM...WISE
AVIATION...GIONTA
WEATHER.GOV/ABERDEENHazardous weather outlook, Sep 26, 4:28 AM CDT, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 428 AM CDT SAT SEP 26 2009 MNZ039-046-SDZ004>011-016>023-034>037-048-051-270930- TRAVERSE-BIG STONE-CAMPBELL-MCPHERSON-BROWN-MARSHALL-ROBERTS- WALWORTH-EDMUNDS-DAY-POTTER-FAULK-SPINK-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL-SULLY-HUGHES-HYDE-HAND-LYMAN-BUFFALO- 428 AM CDT SAT SEP 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG NORTHWEST WINDS FROM 20 TO 35 MPH...WITH GUSTS NEAR 45 MPH WILL OCCUR ON SUNDAY AFTERNOON. THE GRASSLAND FIRE DANGER INDEX WILL REACH THE VERY HIGH TO EXTREME CATEGORY ACROSS CENTRAL SOUTH DAKOTA DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. SDZ003-015-033-045-270930- CORSON-DEWEY-STANLEY-JONES- 428 AM CDT SAT SEP 26 2009 /328 AM MDT SAT SEP 26 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA AND NORTH CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THE GRASSLAND FIRE DANGER INDEX WILL REACH THE VERY HIGH CATEGORY THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG NORTHWEST WINDS FROM 20 TO 35 MPH...WITH GUSTS NEAR 45 MPH WILL OCCUR ON SUNDAY AFTERNOON. THE GRASSLAND FIRE DANGER INDEX WILL REACH THE VERY HIGH TO EXTREME CATEGORY ACROSS CENTRAL SOUTH DAKOTA DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. TMT
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 4:13 AM CDT | Fire Weather Watch | ABR | 24 hr |
Nearby
Wind Advisories in South Dakota, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.